MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY AND TUBE CUFF
Model Number ST19IN70NSC020N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.Device lot number is unknown, no product information has been provided to date.
 
Event or Problem Description
It was reported that the customer received a damaged custom trach tube - one of the flanges to secure the trach is broken.Patient had another trach tube in their home that they were able to use.Reported lot number cannot be confirmed for manufacture and expiration dates of product.No patient injury or adverse affects were reported.
 
Additional Manufacturer Narrative
Other, other text: no product has been returned.Review of the provided pictures show a torn eyelet.No information was provided as to the type of tracheostomy holder used.Based on the pictures, it appears one with velcro and/or metal clips.The instruction for use states under 4.0 warnings: guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.We recommend using the twill tape holder supplied with the product.No corrective actions are planned at this time.No lot number was provided for performance of a device history record review.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15304370
Report Number3012307300-2022-16409
Device Sequence Number20423448
Product Code JOH
UDI-Device Identifier15019517204179
UDI-Public15019517204179
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberST19IN70NSC020N
Device Catalogue NumberST19IN70NSC020N
Device Lot NumberBX003758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown